Jump to content

Recommended Posts

An hour after my lunchtime dose and I can feel subtle but definately improvement posturally. maybe 30% improvement with cold feet and hands.

But the most pronounced effect Ive noticed is a strange mood. To be honest I feel high. Im all giggly and stupid. Im watching in the night garden and loving it like a kid LOL. maybe me doc thinks im crazy and has given me some mood enhancer or something??

Link to comment
Share on other sites

Yeah its definately mestonin/Pyridostigmine bromide according to the bottle which was sealed. I have both the short-acting and LAR varieties.

Strange med as far as I can see so far. I think for me it stopped working quite quickly as in within two hours both times.

I had no adverse effects whatsoever other than cold feet and hands which were not terrible. Id say I had a 20-30% improvement on the second dose for postural symptoms although brain fog was still present. No stomach issues whatsoever. Infact I felt hungry after taking my lunch time dosage despite having just eaten.

But I definately had what can only be described as mild euphoria from it. I felt not only relaxed but kind of energised and overly interested in random things. My wife though that might just be because I was feeling better but im sure it was part of the action of the med for me. it wasnt strong to the point where I felt strange, more just giggly.

The med is not supposed to be able to cross the blood-brain barrier and Ive never had any psychological issues of any kind.

I think florinef probably works better for me. I have no idea and received no advice from my specialist about whether it is ok to take both or whether I was supposed to stop florinegf when I trialled mestonin (which I did).

I also noticed that it wares off with a crash. I feel quite similar to after you've had too much caffeine, headachy and unenergised now.

I guess it was a positive response. it certainly worked better for me than the alpha agonist meds.

Link to comment
Share on other sites

I took this drug while inpatient at Mayo and I personally responded very poorly. It raised my blood pressure WAY too high- I had a 190/130 with a HR of 39 or something like that. Then when the nurse went ahead with the orthostatics- sitting dropped 40 points with an increase in HR and standing another 50 points with a HR of 180. It also caused a horrible headache (which of course could have been the BP when my body is used to 80/60 or 90/70 BP ) and some other strange side effects, none unfortunately were eurphoria or anything of the sort. In fact, I was not very nice at all and extremely crabby and it also caused horrible adrenal surges (or that could have been a coincidence). I was curled up in the hospital bed for 30 min. waiting for the doctor to come talk to me, sobbing hysterically because the nurse was trying to tell me what progress this was because I didn't faint while standing. But I was shaking uncontrollably, teeth chattering and in a cold, clammy sweat.

I also take Florinef and Midodrine so it could be that I am just on too many drugs to raise my BP and the doctor strongly advised me to think about stopping one of the others and staying with the Mestonin because it obviously worked at raising my BP but emotionally, I just could never bring myself to take that drug again after that horrrible reaction. In theory, I see his point and he MAY be right, but I don't know that I could ever put that in my system again. ALL of that said, I have heard of many people that it has worked out great for and I truly pray you are one of those!!! Sometimes, each of us has our own wonder drug that will really help our symptoms... (although not nearly enough of us, right??? ) Maybe this is yours! I sure hope so!

Link to comment
Share on other sites

I was expecting that kind of result primarily because most of the people with similar symptoms and presentations to me mine seem to do poorly on mestonin and secondly because I got that from DHE and another med that act the same as midodrine - jittery and chattering like i was going into hypothermia, curled up in bed riding it out like you say.

But instead I was bouncing off the walls and might end up in a psyche ward LOL... I still feel better now than I did before I took both doses. Im on two doses morning and lunch. I feel very cold but i feel better than I did before I took it. I didnt check my heart rate or blood pressure on the med. Maybe I should have...

My presentation has been called hyper by some. NE levels were low normal, but postural hypertension and my MSNA response to standing was the highest recorded at the time or something. Yet Im dizzy and when my BP gets lower than 140 standing I feel TERRIBLE. My doc said I wasnt hyperadrenergic.

Link to comment
Share on other sites

Rama- Very curious to hear how this one goes for you over time. I keep wondering about trying it to see if it would help with the weakness I keep having.

Are you still doing the autoimmune diet? Maybe you were hungry again because you didn't have enough protein. LOL

Please keep us posted on both of these trials you are doing. Personally I didn't like Florinef at all. Gave me tons of side effects. I could stand a little euphoria these days however. :)

Link to comment
Share on other sites

Thanks for posting this info. I have a prescription but still haven't tried mestinon. I still have intermittent but significant nausea and D and worry about making it worse. Also I am so cold in the winter, I can't imagine being colder...wouldn't mind feeling stoned though (kidding). Please keep on updating.

Link to comment
Share on other sites

Well it seems to take an hour and 15 to kick in and then wears off an hour later abruptly. Slight euphoria coming on again now but not like yesterday. Im definately feeling some nausea this time though - subtle but present. No postural improvements yet but more relaxed posturally.

At 1.30 hours I can now notice its improvement posturally. But it takes a full 1 1/2 hours to kick in and in that time I feel kinda tired before hand.

For me I noticed that about two hours after it wore off yesterday I felt quite energised for the rest of the day.

The euphoria is still there a bit, a slight ichy feeling and cold feet and hands. My postural blood pressure is down as is my HR. heart rate down to 72 bpm and postural BP 140/92.

its almost like this med makes you feel so strange that you forget you have POTS. Sounds crazy I know but that is how it feels...

Link to comment
Share on other sites

Well I gave it a try at the local store and I think I lasted maybe 2 more minutes before becoming uncomfortable, then I crashed and I think the mestonin made this feel worse than usual.

I came home and drank a lot of liquids to try and make me feel better but I feel pretty ordinary now.

So thus far, the improvement is pretty small for me really. The euphoria did not last once the crash came on LOL.

At least florinef was making me feel human...

Link to comment
Share on other sites

Day three:

called my GP and he suggested upping the dosage and then recording the effects.

Ive taken 60mgs this morning and then again at lunch.

I noticed it kick in a lot quicker at this dosage - I felt something within twenty minutes (although i was told it takes an hour to kick in). the main and overall feeling I get today is total relaxation to the point where I feel I could easily go to sleep right now. Posturally there has been an improvement again of around 30-40%. Dizziness still present,. Cognition improved but overall its like its just totally shut down the hyper feelings without making my dizziness worse.

Whether I could work feeling this sedated is my main concern. But I was out in the garden this morning and examining my tomatoes with much more interest than usual. I wonder over time whether having POTs always makes you very regimented in doing things because you have limited energy. Whereas today I just strolled out and enjoyed the garden.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...